Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 15, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Feb 16, 2016, 4:00 AM EST. It took effect at Feb 16, 2016, 10:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 16, 2016, 10:00 PM EST
- Expired
- Feb 17, 2016, 4:13 PM EST
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
433 WHUS73 KAPX 160900 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EST TUE FEB 16 2016 LHZ347-348-161700- /O.NEW.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 400 AM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-161700- /O.NEW.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 400 AM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
6 follow-up statements
404 WHUS73 KAPX 161552 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1052 AM EST TUE FEB 16 2016 LHZ347-348-170000- /O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1052 AM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-170000- /O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1052 AM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
166 WHUS73 KAPX 162108 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 408 PM EST TUE FEB 16 2016 LHZ347-348-170515- /O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 408 PM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-170515- /O.CON.KAPX.SC.Y.0015.160217T0300Z-160217T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 408 PM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
753 WHUS73 KAPX 170347 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1047 PM EST TUE FEB 16 2016 LHZ347-348-171200- /O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1047 PM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344>346-171200- /O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1047 PM EST TUE FEB 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
409 WHUS73 KAPX 170855 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 355 AM EST WED FEB 17 2016 LMZ344>346-172200- /O.EXT.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ /O.NEW.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 355 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. $$ LMZ323-342-171700- /O.EXT.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 355 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-172200- /O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 355 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
540 WHUS73 KAPX 171559 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EST WED FEB 17 2016 LMZ344>346-180000- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ /O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1059 AM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ323-342-171700- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T1700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1059 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-172200- /O.CON.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1059 AM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
124 WHUS73 KAPX 172113 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 PM EST WED FEB 17 2016 LHZ347-348-172215- /O.CAN.KAPX.SC.Y.0015.000000T0000Z-160217T2200Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 413 PM EST WED FEB 17 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ344>346-180515- /O.CON.KAPX.GL.A.0002.160218T2100Z-160219T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 PM EST WED FEB 17 2016 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 3:26 AM EST, 34 minutes earlier.
Area forecast discussion, Feb 16, 3:26 AM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 326 AM EST TUE FEB 16 2016 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 326 AM EST TUE FEB 16 2016 ...ANOTHER ROUND OF LIGHT SNOW... HIGH IMPACT WEATHER POTENTIAL: MINIMAL. TROUGHING REMAINS IN PLACE ACROSS THE EASTERN CONUS WITH ONE STRONG SHORT WAVE MOVING THROUGH THE TENNESSEE VALLEY/APPALACHIANS PRODUCING A WIDE EXPANSE OF PRECIP ACROSS THE FAR EASTERN CONUS. SECOND SHORT WAVE IS DIVING DOWN THROUGH THE MIDWEST THAT WILL MISS US ALTOGETHER. TO THE NORTH...NRN STREAM WAVE NOTED ACROSS HUDSON BAY WITH A COLD FRONT ARCING DOWN INTO THE UPPER MIDWEST PRODUCING SOME SPOTTY SNOWFALL OVER NRN WISCONSIN. MICHIGAN IS SORT OF IN THE MIDDLE AT THE MOMENT WITH WEAK HIGH PRESSURE DRAPED ACROSS THE STATE. HAD SOME PATCHY FREEZING DRIZZLE ACROSS THE HIGHER TERRAIN OF NRN LOWER MICHIGAN EARLIER IN THE NIGHT...BUT THAT APPEARS TO BE DONE WITH. NOW JUST SOME PATCHY FOG/MIST ACROSS INTERIOR NRN LOWER MICHIGAN. TODAY AND TONIGHT...QUIET TO START. UPSTREAM COLD FRONT WILL BE SLIPPING DOWN THROUGH NRN MICHIGAN LATER THIS AFTERNOON THROUGH THIS EVENING BRINGING YET ANOTHER PUSH OF COLDER AIR INTO THE GREAT LAKES. STRONGER FORCING WITH THIS SYSTEM WILL REMAIN TO OUR NORTH. BUT SOME MODEST QG-ASCENT AND LOW LEVEL CONVERGENCE AHEAD AND ALONG THE FRONT WILL RESULT IN ANOTHER BATCH OF LIGHT SNOW DEVELOPING AND SLIPPING THROUGH THE REGION LATER THIS AFTERNOON THROUGH THIS EVENING. EXPECT ANOTHER LIGHT SNOW EVENT WITH ACCUMULATIONS LARGELY UNDER AN INCH. COLD ADVECTION LATER THIS EVENING AND ESPECIALLY OVERNIGHT SHOULD GIN UP SOME MODEST LAKE SNOW SHOWERS IN THE NW FLOW SNOW BELTS OF EASTERN UPPER AND NRN LOWER MICHIGAN. NOTHING TO MAJOR...BUT THERE WILL BE A WINDOW OF DECENT LAKE SNOWS OVERNIGHT BEFORE SUBSTANTIALLY DRIER AIR AND SUBSIDENCE TAKE OVER LATE OVERNIGHT INTO WEDNESDAY. HAVE BEEFED UP ACCUMULATIONS TO A FEW INCHES IN THE NW FLOW SNOW BELTS. SUB ADVISORY CRITERIA...BUT SOME GUSTY WINDS/DRIFTING SNOW OVERNIGHT MIGHT BE ENOUGH FOR LATER SHIFTS TO CONSIDER A HEADLINE OR SPS. && .SHORT TERM...(WEDNESDAY THROUGH THURSDAY NIGHT) ISSUED AT 326 AM EST TUE FEB 16 2016 HIGH IMPACT WEATHER POTENTIAL: TRAVEL IMPACTS POSSIBLE THURSDAY NIGHT AS A LIGHT WINTRY MIX OF PRECIPITATION...INCLUDING FREEZING RAIN...OVERSPREADS NORTHERN MICHIGAN. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: UPPER TROUGH /AND ITS ASSOCIATED COLD AIR/ IN PLACE ACROSS THE GREAT LAKES WEDNESDAY WILL GIVE WAY TO A PROGRESSIVE AND QUASI-ZONAL UPPER FLOW PATTERN BY THURSDAY. THIS WILL ALLOW ENERGY FROM THE PACIFIC TO QUICKLY CROSS THE NORTHERN CONUS...WITH STRONG WAA SPREADING FROM THE CENTRAL U.S. AND EVENTUALLY INTO THE GREAT LAKES BY LATE THURSDAY AND THURSDAY NIGHT. PRECIPITATION IS EXPECTED TO ARRIVE THURSDAY NIGHT. WEDNESDAY...HIGH PRESSURE INITIALLY NW OF LAKE SUPERIOR WEDNESDAY MORNING WILL DROP SEWD INTO MICHIGAN BY WEDNESDAY EVENING. THROUGH MUCH OF THE DAY...NORTH WINDS ALONG WITH H8 TEMPS NEAR -15C WILL SUPPORT SCATTERED LIGHT LAKE EFFECT SNOW SHOWERS DOWNWIND OF LAKE MICHIGAN AND SUPERIOR. VERY SHALLOW MOISTURE /ABOUT 3 KFT/ AND INCREASING ANTI-CYCLONIC FLOW WILL KEEP SNOWS ON THE LIGHT SIDE. AWAY FROM THE LAKE EFFECT...THERE SHOULD BE SOME SUNSHINE. HOWEVER...WITH THERMAL TROUGH OVERHEAD...HIGHS WILL ONLY REACH THE TEENS NORTH TO MIDDLE 20S SOUTH. WEDNESDAY NIGHT AND THURSDAY...SURFACE HIGH WILL MOVE EAST... ALLOWING WINDS TO BECOME SOUTHERLY BY LATE WEDNESDAY NIGHT AND ESPECIALLY THURSDAY AHEAD OF NEXT SYSTEM THAT WILL IMPACT REGION. AS WAA STRENGTHENS ACROSS THE MIDWEST...FLOW ALOFT WILL STEADILY BACK AS BROAD/FLAT RIDGING ALOFT MOVES ACROSS REGION. MOSTLY CLEAR SKIES WEDNESDAY EVENING WILL GIVE WAY TO INCREASING MID-UPPER CLOUDS LATE WEDNESDAY NIGHT THROUGH THURSDAY. CAN/T STRICTLY RULE OUT A LITTLE SNOW BY LATE THURSDAY AFTERNOON BUT WILL TENTATIVELY KEEP FORECAST DRY. LOWS WEDNESDAY NIGHT WILL FALL TO AROUND ZERO...WITH HIGHS THURSDAY UPPER 20S TO NEAR 30. THURSDAY NIGHT...STRONG S/SW FLOW AND ISENTROPIC ASCENT WILL BRING INCREASING WARMTH AND MOISTURE INTO THE REGION...IN ADVANCE OF SURFACE LOW THAT WILL MOVE TO VICINITY OF NRN MN BY 12Z FRIDAY. THOUGH H8 TEMPS MODERATE TO +1-4C OVERNIGHT...SURFACE TRAJECTORIES /FROM SSE/ SUPPORT LOWER DEW POINTS AND POTENTIALLY STUBBORN SUB- FREEZING TEMPS. MIXED WINTRY PRECIP STILL LOOKS VERY REASONABLE... WITH THE USUAL SNOW TO SLEET TO FREEZING RAIN SCENARIO LIKELY. MUCH UNCERTAINTY HERE...AS GFS (BULLISH WITH PRECIP) DIFFERS FROM RELATIVELY LIGHT PRECIP DEPICTED IN NAM/ECMWF. && .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 326 AM EST TUE FEB 16 2016 THE UNSETTLED WEATHER WILL EXTEND INTO THE UPCOMING WEEKEND. UPPER TROUGH /AND ITS AFOREMENTIONED SURFACE LOW/ WILL CONTINUE TO PROVIDE SOME LIGHT PRECIP INTO FRIDAY. SOME LIGHT FREEZING RAIN ALSO LOOKS POSSIBLE EARLY FRIDAY /ESPECIALLY EAST AND NORTH/ BEFORE TEMPS WARM INTO THE 40S MOST AREAS. THOUGH MODELS DIFFER ON DETAILS...THEY GENERALLY SUPPORT CONTINUED IMPULSES PASSING THROUGH THE UPPER TROUGH SATURDAY/SUNDAY/MONDAY - WITH PERIODIC CHANCES FOR LIGHT PRECIP. TEMPS WILL GRADUALLY COOL OFF BY EARLY NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 148 AM EST TUE FEB 16 2016 MVFR CIGS HAVE SETTLED INTO NRN LOWER MICHIGAN AND WILL REMAIN IN PLACE THROUGH THE OVERNIGHT HOURS...AND LIKELY THROUGH THE DAY TUESDAY AS WELL. VSBYS SHOULD REMAIN VFR. ON TUESDAY...A WEAKENING COLD FRONT WILL SAG DOWN THROUGH NRN MICHIGAN LATER IN THE AFTERNOON THROUGH TUESDAY NIGHT. EXPECT ANOTHER BATCH OF LIGHT SNOW TO SLIP DOWN THROUGH THE REGION AHEAD OF THE FRONT...BRINGING A PERIOD OF LIGHT SNOW TO THE TERMINAL SITES IN THE AFTERNOON/EVENING TIMEFRAME. AFTER PASSAGE OF THE FRONT...COLDER AIR WILL SETTLE BACK INTO THE REGION AND BRING SOME LAKE SNOW SHOWERS TO PARTS OF NW LOWER MICHIGAN TUESDAY NIGHT. && .MARINE... ISSUED AT 326 AM EST TUE FEB 16 2016 LIGHT WINDS AND WAVES ANTICIPATED TODAY. BUT GUSTIER NORTHWEST WINDS DEVELOP TONIGHT THROUGH WEDNESDAY AND WILL LIKELY BRING SMALL CRAFT ADVISORY HEADLINES TO SOME NEARSHORE AREAS. WINDS/WAVES DIMINISH LATER WEDNESDAY INTO THURSDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...ADAM SHORT TERM...BBS LONG TERM...BBS AVIATION...ADAM MARINE...ADAM
Hazardous weather outlook, Feb 16, 3:28 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 328 AM EST TUE FEB 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-171100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 328 AM EST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. RECENT COLD TEMPERATURES WILL LEAD TO ICE JAMS ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RECENT COLD TEMPERATURES WILL LEAD TO ICE JAMS ON AREA RIVERS. A MIX OF WINTRY PRECIPITATION...INCLUDING FREEZING RAIN...IS POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS AT ANY TIME. REPORTS MAY BE MADE IN ANY OF THESE THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Special weather statement, Feb 16, 1:51 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 151 AM EST TUE FEB 16 2016 MIZ022-023-027>029-033>035-160900- OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-MISSAUKEE-ROSCOMMON- OGEMAW- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA... GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE...WEST BRANCH 151 AM EST TUE FEB 16 2016 ...ICY ROADS IN SPOTS OVERNIGHT... PATCHY FREEZING DRIZZLE WILL PERSIST OVER THE HIGHER TERRAIN AREAS OF NORTHERN LOWER MICHIGAN THROUGH 4 AM. WHERE FREEZING DRIZZLE IS MOST PERSISTENT...ICE WILL DEVELOP ON UNTREATED ROADWAYS. IN ADDITION...WINDSHIELDS WILL SEE LIGHT ICING DEVELOP. TRAVELERS TONIGHT SHOULD BE ALERT TO ICY CONDITIONS DEVELOPING. SLOW DOWN...AND LEAVE PLENTY OF SPACE BETWEEN YOURSELF AND OTHER VEHICLES.
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.